I have had Restylane injected in my tear troughs done just over 2 weeks ago and although things seems to be settling down, there is still under skin bruising/darkness on my cheeks that although not visible in natural light, is very noticeable in certain lights and picked up by certain camera flashes. As I am getting married in 5 weeks, I am obviously concerned about this. Also, should I be worried about longer term damage to tissue/blood vessels?
Deep Tissue Bruising After Restylane Injections to Tear Troughs
Doctor Answers (2)
While this could be bruising, it could also be from poorly placed filler
Fillers such as Restylane and Juvederm are great for many areas, but the eye areas are not the easiest to inject without problems. For this reason, it is really important to go to an expert in this area rather than someone who does it occasionally or is just starting.
It sounds concerning that you may have what is called the Tyndall effect, from the bluish discoloration from filler rather than bruising. While the filler can be removed, it may just be something that resolves shortly, so I would give it a little more time to see for sure. Most true bruising should resolve in about 2 to 3 weeks tops.
This is not bruising
What you are describing is called the Tyndall effect. It is from the hyaluronic acid being too superficial under the skin and it gives a blue-ish hue that can be mistaken for bruising. It is not detrimental to any tissue, but it is not going away anytime soon without intervention. Did you go to a really experienced, board certified dermatologist or plastic surgeon? If so, they can dissolve the material with hyaluronidase, or milk it out a tiny needle prick. But go quickly to get this done in time for it to calm down for the wedding.
Web reference: http://www.drmarylupo.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.